MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP371H
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Codes Wound Dehiscence (1154); Purulent Discharge (1812); Inflammation (1932); Pain (1994); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent vaginal delivery on (b)(6) 2025 and suture was used on a perineum first degree laceration.The suturing was successful.The patient was discharged one day later.Three days after the surgery, the patient came to the hospital for treatment due to swelling and pain in the perineal wound.Upon examination, a 1 x 2cm rupture was found at the site of the perineal fissure, with purulent discharge, inflammation and unabsorbed suture.Incision suture was removed, medical wound care membrane was used to care for the wound, and cefaclor sustained-release tablets were used to resist infection.After 55 days of operation, the perineal wound healed well.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the procedure date (dd/mm/yyyy)? (b)(6) 2025.What date did the swelling and pain occur on (dd/mm/yyyy)? (b)(6) 2025.Was there any medical or surgical intervention performed (re-closure; prescription medication)? if so, please specify.If medication was required, please clarify if it was prescription strength.What is the most current patient status? please refer to the event description, other information requested is unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? did the patient experience a wound dehiscence? if yes, what tissue dehisced? did the sutures untie, break, or pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the patient have an infection? were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the suture have slow absorption? was the suture expected to be absorbed upon examination? absorption for vicryl suture is essentially complete by 56-70 days.The absorption of vicryl rapide¿ is essentially complete by 42 days.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? please describe the appearance of the suture during the second procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested but unavailable: the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? did the patient experience a wound dehiscence? if yes, what tissue dehisced? did the sutures untie, break, or pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the patient have an infection? were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the suture have slow absorption? was the suture expected to be absorbed upon examination? - absorption for vicryl suture is essentially complete by 56-70 days.- the absorption of vicryl rapide¿ is essentially complete by 42 days.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? please describe the appearance of the suture during the second procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
VCL+ VIO 36IN 1 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23761223
Report Number2210968-2025-13796
Device Sequence Number10105345
Product Code GAM
UDI-Device Identifier10705031052857
UDI-Public(01)10705031052857(17)290731(10)102QJX
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP371H
Device Lot Number102QJX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale